About this Journal Submit a Manuscript Table of Contents
Journal of Function Spaces and Applications
Volume 2013 (2013), Article ID 921828, 6 pages
http://dx.doi.org/10.1155/2013/921828
Research Article

On the Hermite-Hadamard Inequality and Other Integral Inequalities Involving Several Functions

Department of Mathematics and Statistics, Faculty of Science and Technology, Thammasat University, Pathumthani 12121, Thailand

Received 18 March 2013; Accepted 14 May 2013

Academic Editor: Nelson Merentes

Copyright © 2013 Banyat Sroysang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We present some new Hermite-Hadamard-type inequalities and other integral inequalities involving several functions.

1. Introduction and Preliminaries

In 2003, Pachpatte [1] gave some Hermite-Hadamard-type inequalities involving two convex functions, and then Pachpatte [2] also gave, in 2004, some Hermite-Hadamard-type inequalities involving two log-convex functions. In 2007, Kirmaci et al. [3] gave some Hadamard-type inequalities involving -convex functions. In 2008, Bakula et al. [4] presented some Hadamard-type inequalities involving -convex functions and -convex functions. In 2010, Set et al. [5] gave some new Hermite-Hadamard-type inequalities and other integral inequalities involving two functions. More details about results proved in [5] will be given in Section 2. In this paper, we present more general Hermite-Hadamard-type inequalities and some integral inequalities involving several functions.

Let and . The -norm of the function on is defined by

Below we recall few well-known inequalities that will be useful in the proofs of our results.

Hermite-Hadamard’s Inequality (see [68]). If is a convex function on , then If is a concave function on , then

Barnes-Gugunova-Levin Inequality (see [911]). If and are nonnegative concave functions on , and if , then where

The Power-Mean Inequality (see [12]). Let and let . Then Notice that if then

A Generalization of Hölder Integral Inequality. For any , , if are nonnegative functions on and if are integrable functions on , then

A Generalization of Minkowski Integral Inequality. If and if are non-negative functions on such that for all , then

A Generalization of Young Inequality. If and , , then

To prove results, we refer to the following lemma.

Lemma 1 (see [13]). If and if and are positive functions on such that for all , then

Proof. Let . Assume that and are positive functions on such that for all . Then Then Thus,

2. Main Results

We start this section with the following.

Theorem 2. Let be a positive even integer and and let be non-negative functions on such that are concave on . Then where for all . Moreover, if , then

Proof. Applying the inequality (3) with , for any , we get and, consequently,
By the Barnes-Gudunova-Levin inequality (4), it follows that where for all .
By the power-mean inequality (7), we have for all .
This implies the inequality (15).
Next, we assume that . By the inequality (19) and the generalized Hölder inequality, we obtain that
This proof is completed.

It is easy to notice that if we put in Theorem 2 then we get the following.

Corollary 3 (see [5]). Let and let be non-negative functions on such that are concave on . Then where Moreover, if , then

Theorem 4. Let and be a positive integer such that and let be positive functions on such that the functions are integrable functions on , for all , and for all and for all . Then where for all .

Proof. By Lemma 1, we have for all .
Then for all .
Let , , and for all .
It follows that for all .
By multiplying the above inequalities and the generalized Minkowski inequality, we obtain that Then This implies the inequality (28).

Notice that from above theorem one can easily get the following.

Corollary 5 (see [5]). Let and let be positive functions on such that , , and for all . Then where .

Proof. By Theorem 4 where , we have where
Let . Then This implies the inequality (36).

Theorem 6. Let be a positive integer such that and and let be non-negative functions on such that are concave on . Then

Proof. Using the inequality (3) with , for any , we obtain
Then
By the power-mean inequality (7), we have so for all .
Then This implies the inequality (40).

One can easily check that if we put in Theorem 6 then we get the following.

Corollary 7 (see [5]). Let and let be non-negative functions on such that are concave on . Then

Theorem 8. Let be a positive integer such that and , , and let be positive functions on such that the function is integrable on , for all , and for all and . Then where for all .

Proof. By Lemma 1, we have for all .
Using the elementary inequality where and , we get for all .
Then for all .
Let , , and for all .
It follows that for all .
By the generalized Young inequality, we obtain that This proof is completed.

Applying Theorem 8 with and putting there , , and , we get the following.

Corollary 9 (see [5]). Let , , , and let and be positive functions on such that , , and for all . Then where

Acknowledgment

The author would like to thank the referees for their useful comments and suggestions.

References

  1. B. G. Pachpatte, “On some inequalities for convex functions,” RGMIA Research Report Collection, vol. 6, 9 pages, 2003.
  2. B. G. Pachpatte, “A note on integral inequalities involving two log-convex functions,” Mathematical Inequalities & Applications, vol. 7, no. 4, pp. 511–515, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. U. S. Kirmaci, M. Klaričić Bakula, M. E. Özdemir, and J. Pečarić, “Hadamard-type inequalities for s-convex functions,” Applied Mathematics and Computation, vol. 193, no. 1, pp. 26–35, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  4. M. K. Bakula, M. E. Özdemir, and J. Pečarić, “Hadamard type inequalities for m-convex and (α,m)-convex functions,” Journal of Inequalities in Pure and Applied Mathematics, vol. 9, no. 4, article 96, 12 pages, 2008. View at MathSciNet
  5. E. Set, M. E. Özdemir, and S. S. Dragomir, “On the Hermite-Hadamard inequality and other integral inequalities involving two functions,” Journal of Inequalities and Applications, vol. 2010, Article ID 148102, 9 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. D. S. Mitrinović, J. E. Pečarić, and A. M. Fink, Classical and New Inequalities in Analysis, vol. 61 of Mathematics and Its Applications, Kluwer Academic Publishers, Dodrecht, The Netherlands, 1993. View at MathSciNet
  7. M. Alomari and M. Darus, “On the Hadamard's inequality for log-convex functions on the coordinates,” Journal of Inequalities and Applications, vol. 2009, Article ID 283147, 13 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. C. Dinu, “Hermite-Hadamard inequality on time scales,” Journal of Inequalities and Applications, vol. 2008, Article ID 287947, 24 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. J. Pečarić and T. Pejković, “On an integral inequality,” Journal of Inequalities in Pure and Applied Mathematics, vol. 5, no. 2, article 47, 6 pages, 2004. View at Zentralblatt MATH · View at MathSciNet
  10. J. E. Pečarić, F. Proschan, and Y. L. Tong, Convex Functions, Partial Orderings, and Statistical Applications, vol. 187 of Mathematics in Science and Engineering, 1992. View at MathSciNet
  11. T. K. Pogány, “On an open problem of F. Qi,” Journal of Inequalities in Pure and Applied Mathematics, vol. 3, no. 4, article 54, 5 pages, 2002. View at Zentralblatt MATH · View at MathSciNet
  12. P. S. Bullen, D. S. Mitrinović, and P. M. Vasić, Means and Their Inequalities, vol. 31 of Mathematics and Its Applications, D. Reidel Publishing, Dordrecht, The Netherlands, 1988. View at MathSciNet
  13. L. Bougoffa, “On Minkowski and Hardy integral inequalities,” Journal of Inequalities in Pure and Applied Mathematics, vol. 7, no. 2, article 60, 3 pages, 2006. View at Zentralblatt MATH · View at MathSciNet